Skip to main content

Ela Celikbas

Assistant Professor

Ela Celikbas, curly brown hair, brown eyes, wearing blue shirt, smiling

Mathematics
ela.celikbas@math.wvu.edu 408K Armstrong Hall

Dr. Ela Ozcaglar Celikbas is an Assistant Professor of Mathematics in the School of Mathematical and Data Sciences at West Virginia University. Her research interests are in Commutative Algebra which is the study of commutative rings and modules. Some of her recent projects involve the study of the structure of finite free resolutions. 

Dr. Celikbas is  one of the co-organizers of WVU Algebra Seminar and Graduate Student Seminar and serving as a WVU Faculty Senator this year.  She is also the advisor of Association for Women in Mathematics WVU Student Chapter.

Before coming to WVU, she was  a visiting assistant professor at the University of Connecticut and University of Missouri. 


Education:

Ph.D. in Mathematics, University of Nebraska – Lincoln

M.S. in Mathematics, University of Nebraska - Lincoln 

B.S. in Mathematics, Hacettepe University, Ankara, Turkey


Research Interests:

Commutative Algebra, Representation Theory


Courses offered at WVU:

  • Math 641 Modern Algebra 2
  • Math 593 Advanced Linear Algebra
  • Math 543 Linear Algebra
  • Math 442 Advanced Algebraic Structures
  • Math 341 Introduction to Algebraic Structures
  • Math 343 Linear Algebra 
  • Math 156 Calculus 2 Math 155 Calculus 1


Recent Publications:

Almost Gorenstein Determinantal Rings of Symmetric Matrices,  E. Celikbas, N. Endo, J. Laxmi, J. Weyman, Communications in Algebra, 50 (2022), no. 12, 5449-5458.

On the Ubiquity of Arf Rings,  E. Celikbas, O. Celikbas, C. Ciupercă, N. Endo, S. Goto, R. Isobe, N. Matsui, Accepted and to appear at the Journal of Commutative Algebra. 

The Family of Perfect Ideals of Codimension 3 of Type 2 with 5 Generators, E. Celikbas, J. Laxmi, W. Kraśkiewicz, J.
Weyman,  Proceedings of American Mathematical Society, 148 (2020), no. 7, 2745-2755.

Associated Graded Rings and Connected Sums,  E. Celikbas, H. Ananthnarayan, Jai Laxmi, and Z.Yang,  Czechoslovak Mathematical Journal, 70 (2020), no.1, 261-279.

Generalized Gorenstein Arf Rings,  E. Celikbas, O.Celikbas, S.Goto, and N.Taniguchi,  Arkiv för Matematik, 57 (2019) 35-53.

Decomposing Gorenstein Rings as Connected Sums,  E. Celikbas, H. Ananthnarayan, J. Laxmi, and Z. Yang,  Journal of Algebra, 527 (2019) 241-263.

Embeddings of Canonical Modules and Resolutions of Connected Sums, E. Celikbas, J. Laxmi, J. Weyman, Journal of Pure and Applied Algebra, 223 (2019), 175-178.